Alert archive / Iowa / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 1, NWS La Crosse, WI

March 13, 2006Fayette County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Mar 13, 2006, 1:11 AM CST for Fayette County, Iowa. It was in force for 32 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 13, 2006, 1:11 AM CST (07:11 UTC)
Expired
Mar 13, 2006, 1:43 AM CST
In force
32 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Fayette County, IA

The radar

The La Crosse radar (KARX), 134 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 1:13 AM CSTHAIL 0.88Fairbank, IAREPORTED BY A DEPUTY.
Mar 13, 1:21 AM CSTHAIL 1Fairbank, IANICKEL TO QUARTER INCH SIZE HAIL COVERING THE GROUND TO 1 INCH DEEP.
Mar 13, 1:21 AM CSTHAIL 1Fairbank, IANICKEL TO QUARTER SIZE HAIL COVERING THE GROUND TO 1 INCH DEEP.
Mar 13, 1:25 AM CSTHAIL 1.75Oelwein, IAPUBLIC REPORTS OF NICKEL TO GOLF BALL SIZED HAIL IN OELWEIN BETWEEN 120 AM AND 130 AM.
Mar 13, 1:28 AM CSTHAIL 1.25Oelwein, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 756 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
756 m²/s²
0-3 km storm-relative helicity
1064 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 130712
SVRARX
IAC065-130745-
/O.NEW.KARX.SV.W.0001.060313T0711Z-060313T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
111 AM CST MON MAR 13 2006

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN NORTHEAST IOWA

* UNTIL 145 AM CST

* AT 111 AM CST...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
  THUNDERSTORM PRODUCING LARGE HAIL 8 MILES SOUTH OF COUNTY ROADS 3
  AND W 13...OR ABOUT 5 MILES NORTH OF CUTSHAW BRIDGE STATE ACCESS.
  THE SEVERE THUNDERSTORM WAS MOVING NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MAYNARD AND COUNTY ROADS 3 AND W 33 AROUND 120 AM...
  FAYETTE AND ARLINGTON AROUND 125 AM...
  ALBANY AND WADENA AROUND 130 AM...
  ELGIN AROUND 135 AM...

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4265 9161 4264 9172 4264 9208 4270 9208
      4270 9207 4274 9201 4277 9194 4296 9162
      4270 9162

$$

RRS
4 follow-up statements
000 
WWUS53 KARX 130722
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
121 AM CST MON MAR 13 2006

IAC065-130745-
/O.CON.KARX.SV.W.0001.000000T0000Z-060313T0745Z/
FAYETTE IA-
121 AM CST MON MAR 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR FAYETTE COUNTY...

AT 121 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM PRODUCING NICKEL SIZE HAIL 2 MILES SOUTHWEST OF COUNTY
ROADS 3 AND W 33...OR ABOUT 4 MILES EAST OF OELWEIN. THE SEVERE STORM
WAS MOVING NORTHEAST AT 60 MPH. AT 120 AM...A WEATHER SPOTTER 
REPORTED DIME SIZED HAIL JUST WEST OF OELWEIN.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FAYETTE AND ARLINGTON AROUND 130 AM...
  WADENA AROUND 135 AM...

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4265 9161 4264 9172 4264 9208 4270 9208
      4270 9207 4274 9201 4277 9194 4296 9162
      4270 9162

$$

RRS
000 
WWUS53 KARX 130730
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
130 AM CST MON MAR 13 2006

IAC065-130745-
/O.CON.KARX.SV.W.0001.000000T0000Z-060313T0745Z/
FAYETTE IA-
130 AM CST MON MAR 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR FAYETTE COUNTY...

AT 130 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL OVER COUNTY ROAD 
W 45 AND 187...OR ABOUT 10 MILES NORTHEAST OF OELWEIN. THE SEVERE 
STORM WAS MOVING NORTHEAST AT 55 MPH.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4265 9161 4264 9172 4264 9208 4270 9208
      4270 9207 4274 9201 4277 9194 4296 9162
      4270 9162

$$

RRS
000 
WWUS53 KARX 130736
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
136 AM CST MON MAR 13 2006

IAC065-130745-
/O.CON.KARX.SV.W.0001.000000T0000Z-060313T0745Z/
FAYETTE IA-
136 AM CST MON MAR 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CST
FOR FAYETTE COUNTY...

BETWEEN 120 AM AND 130 AM THE PUBLIC REPORTED NICKEL TO GOLF BALL 
SIZED HAIL FELL IN AND NEAR OELWEIN IOWA. 

AT 136 AM...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE 
THUNDERSTORM PRODUCING HAIL UP TO NICKEL SIZE 3 MILES NORTH OF 
ARLINGTON...OR ABOUT 14 MILES WEST OF ELKADER. THE SEVERE STORM WAS 
MOVING NORTHEAST AT 55 MPH...AND HAD WEAKENED A BIT SINCE 130 AM.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4265 9161 4264 9172 4264 9208 4270 9208
      4270 9207 4274 9201 4277 9194 4296 9162
      4270 9162

$$

RRS
000 
WWUS53 KARX 130743
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
143 AM CST MON MAR 13 2006

IAC065-130753-
/O.CAN.KARX.SV.W.0001.000000T0000Z-060313T0745Z/
FAYETTE IA-
143 AM CST MON MAR 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY HAS BEEN
CANCELLED...

THE STORM HAS MOVED OUT OF THE AREA AND IMMINENT SEVERE WEATHER IS 
NO LONGER A THREAT. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR 
FAYETTE COUNTY HAS BEEN CANCELLED.

LAT...LON 4265 9161 4264 9172 4264 9208 4270 9208
      4270 9207 4274 9201 4277 9194 4296 9162
      4270 9162

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 3:00 PM CST, 10 hours 11 minutes earlier.

Area forecast discussion, Mar 12, 3:00 PM CST, 10 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
300 PM CST SUN MAR 12 2006

.SHORT TERM...THROUGH WEDNESDAY NIGHT

PRIMARY FOCUS OF THE FORECAST CONTINUES TO BE ASSOCIATED WITH
STORM SYSTEM TO AFFECT THE UPPER MISSISSIPPI VALLEY TONIGHT INTO
MONDAY.

AFTERNOON SURFACE ANALYSIS HAD LOW PRESSURE EJECTING NORTHEASTWARD
ACROSS KANSAS. WARM FRONT EXTENDED FROM THE LOW INTO CENTRAL
MISSOURI AND ILLINOIS. SURFACE DEW POINTS SOUTH OF THE FRONT WERE
IN THE LOWER TO MID 60S. RADAR COMPOSITE INDICATED THUNDERSTORMS
ADVANCING TOWARD SOUTHWEST WI...WHILE SNOW BAND ASSOCIATED
WITH FRONTOGENETIC FORCING BECOMING ESTABLISHED EAST-WEST ACROSS
SOUTHERN MN. WATER VAPOR IMAGERY INDICATED SEVERAL SHORT WAVES
ADVANCING FROM SOUTHWEST U.S. INTO THE CENTRAL PLAINS ON
POWERFUL 120KT 300MB JET.

12Z GFS...NAM...UKMET...AND ECMWF HAVE COME INTO FAIRLY GOOD
CONSENSUS ON TRACK OF UPPER LEVEL AND SURFACE LOW MOVING FROM CENTRAL
PLAINS INTO THE GREAT LAKES TONIGHT INTO MONDAY. THUS...THERE WAS
HIGH CONFIDENCE THAT STORM SYSTEM WILL IMPACT THE ENTIRE FORECAST
AREA. IN FACT...WEATHER TONIGHT ACROSS OUR FORECAST AREA SHOULD VARY
FROM THUNDERSTORMS WITH POTENTIAL FOR HAIL IN SOUTHWEST CORNER OF WI
AND ADJACENT PARTS OF NORTHEAST IOWA...TO HEAVY SNOW ACROSS NORTH
CENTRAL WI.

MAIN MODEL DIFFERENCE NOTED BETWEEN GFS AND NAM WAS WITH 850MB
THERMAL STRUCTURE TONIGHT. GFS HAS BEEN MOST CONSISTENT AND AGREED
WITH ENSEMBLES...THUS PREFERRED GFS 850MB TEMPERATURES. MAIN IMPACT
ON THE FORECAST WILL BE WITH PRECIPITATION TYPE TONIGHT FROM
SOUTHEAST MN INTO NORTH CENTRAL WI.

TONIGHT INTO MIDDAY MONDAY...MOST INTENSE PART OF THIS STORM CAN BE
EXPECTED AT THIS TIME. STRONG AND DEEP LAYERED Q-G CONVERGENCE
MAXIMIZES BETWEEN 00Z 13MAR06 - 12Z 13MAR06...THEN EXITS BY 18Z
MONDAY. BURST OF STRONG LOW LEVEL WARM AIR ADVECTION FORCING EXPECTED
TO CONTINUE THROUGH THE EVENING...THEN MID LEVEL FRONTOGENETIC BAND
BECOMES ESTABLISHED IN A SOUTHWEST-NORTHEAST ORIENTATION FROM
ABOUT KULM...KMSP...KIWD. UPWARD VERTICAL MOTIONS ANTICIPATED TO
MAXIMIZE IN THIS SNOW GROWTH REGION...WHICH SHOULD PRODUCE HEAVY
SNOWFALL POTENTIAL. THEREFORE...STORM TOTAL SNOWFALL EXPECTED TO BE
HIGHEST IN OUR FORECAST AREA GENERALLY ALONG AND NORTH OF A LINE FROM
KTOB TO KMDZ.

STRONG DYNAMICS ASSOCIATED WITH THIS STORM WILL ALSO HAVE TIGHT LOW
LEVEL BAROCLINIC RIBBON ACROSS THE FORECAST AREA TO WORK WITH. THIS
RESULTS IN PRECIPITATION TYPE CONCERNS. IN FACT...BOTH NAM AND GFS
FORECAST SOUNDINGS SUPPORTED AN ELEVATED WARM LAYER TONIGHT FROM
SOUTHEAST MN INTO NORTH CENTRAL WI...WHERE 850MB TEMPERATURES REACH
AROUND 1-3C. UTILIZING TOP-DOWN APPROACH WITH BUFKIT FORECAST
SOUNDINGS AT KRST...KAUW...KCWA INDICATED MIX OF FREEZING RAIN...
SLEET...AND SNOW DURING THE OVERNIGHT HOURS. THEREFORE...ADDED A
STRIPE OF THESE PRECIPITATION TYPES TO CURRENT DATA BASE.

AFTER COLLABORATION WITH SURROUNDING SITES...WE HAVE CONTINUED WINTER
STORM WARNING TONIGHT THROUGH MIDDAY MONDAY FOR WIZ017...TAYLOR CO...
WHERE HEAVIEST SNOWFALL ANTICIPATED. REMAINDER OF THE NORTHERN AND
WESTERN SECTIONS OF OUR FORECAST AREA SHOULD HAVE MIX OF RAIN...
SNOW...SLEET AND FREEZING RAIN. THUS...CONTINUED WINTER WEATHER
ADVISORIES IN THESE LOCATIONS. OF SPECIAL NOTE...MNZ088...WINONA CO
AND WIZ034...JACKSON CO...WILL NEED TO BE MONITORED FOR NECESSITY OF
WINTER WEATHER ADVISORY BASED ON THEIR PROXIMITY TO MIXED
PRECIPITATION ENVIRONMENT.

.LONG TERM...THURSDAY THROUGH SUNDAY

UPPER LEVEL AND SURFACE WAVE AT MIDWEEK CONTINUES TO HAVE A
CONSISTENTLY GOOD SIGNAL IN BOTH THE GFS AND ECMWF. THEREFORE...
CONFIDENCE WAS INCREASING THAT OUR FORECAST AREA SHOULD BE AFFECTED
BY THIS SYSTEM. IN FACT...IF FORCING SIGNALS REMAIN CONSISTENT...
AS DEPICTED BY Q-G CONVERGENCE SIGNAL...A FURTHER INCREASE IN
PRECIPITATION PROBABILITIES MAY BE WARRANTED. GFS FORECAST
SOUNDINGS INDICATED PRECIPITATION TYPE SHOULD BE ALL SNOW.

MODEL DIFFERENCES CONTINUED TO BE ASSOCIATED WITH TIMING AND
POSITION OF THE MIDWEEK SYSTEM...WITH ECMWF SLOWER THAN GFS
SOLUTION. BASED ON DPROG/DT AND ENSEMBLES...OPTED TO LINGER
PRECIPITATION PROBABILITIES INTO THURSDAY. NO OTHER CHANGES WERE
MADE TO THE EXTENDED OUTLOOK.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
     MONDAY FOR WIZ029-WIZ032-WIZ033.

     WINTER STORM WARNING FROM 6 PM THIS EVENING TO 12 PM CST MONDAY
     FOR WIZ017.

MN...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 12 PM CST
     MONDAY FOR MNZ079-MNZ086-MNZ087-MNZ094.

IA...NONE.
&&

THOMPSON
Hazardous weather outlook, Mar 12, 3:27 PM CST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
327 PM CST SUN MAR 12 2006

MNZ079-086-087-094-WIZ017-029-032-033-131200-
BUFFALO-CLARK-DODGE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-WABASHA-
327 PM CST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...AND WEST CENTRAL INTO NORTH CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF THE SOUTHERN PLAINS
INTO IOWA TONIGHT. A MIX OF RAIN...FREEZING RAIN...SLEET...AND SNOW
WILL FALL ACROSS THE AREA THIS EVENING...AND THEN SNOW OR FREEZING
RAIN AFTER MIDNIGHT. ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED...
WITH AMOUNTS OF 6 OR MORE INCHES POSSIBLE NORTH OF A LUBLIN TO
MEDFORD LINE IN NORTH CENTRAL WISCONSIN. IN ADDITION...THERE MAY BE
A FEW THUNDERSTORMS TONIGHT. HOWEVER...NONE OF THESE THUNDERSTORMS
ARE EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE AREA OF LOW PRESSURE FROM SUNDAY WILL CONTINUE ITS NORTHEAST
TRACK ON MONDAY...EXITING INTO SOUTHEAST CANADA MONDAY NIGHT. LIGHT
SNOW WILL BE POSSIBLE ACROSS MUCH OF THE REGION ON MONDAY BUT
ADDITIONAL ACCUMULATIONS WILL BE MINIMAL.

FOR WEDNESDAY NIGHT AND THURSDAY...AN AREA OF LOW PRESSURE LOOKS TO
ADVANCE FROM THE ROCKIES TO ACROSS THE MID MISSISSIPPI RIVER VALLEY.
THIS WOULD SPREAD SNOW ACROSS THE LOCAL AREA...WITH SOME ACCUMULATION
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
HOWEVER...SNOWFALL REPORTS FOR TONIGHT INTO MONDAY WOULD BE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008-009-018-MNZ088-095-WIZ034-131200-
FILLMORE-FLOYD-HOWARD-JACKSON-MITCHELL-WINONA-
327 PM CST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF THE SOUTHERN PLAINS
INTO IOWA TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD
ACROSS THE AREA TONIGHT. ALTHOUGH NO SEVERE WEATHER IS EXPECTED...
SOME SMALL HAIL COULD STILL BE POSSIBLE. TEMPERATURES SHOULD STAY
WARM ENOUGH THAT THE PRECIPITATION SHOULD REMAIN AS RAIN ACROSS MUCH
OF THE AREA. HOWEVER...NORTH OF A WINONA MINNESOTA TO BLACK RIVER
FALLS WISCONSIN LINE...A MIX OF RAIN...FREEZING RAIN...SLEET...AND
SNOW...CHANGING OVER TO ALL SNOW LATE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE AREA OF LOW PRESSURE FROM SUNDAY WILL CONTINUE ITS NORTHEAST
TRACK ON MONDAY...EXITING INTO SOUTHEAST CANADA MONDAY NIGHT. LIGHT
SNOW WILL BE POSSIBLE ACROSS MUCH OF THE REGION ON MONDAY BUT
ADDITIONAL ACCUMULATIONS WILL BE MINIMAL.

FOR WEDNESDAY NIGHT AND THURSDAY...AN AREA OF LOW PRESSURE LOOKS TO
ADVANCE FROM THE ROCKIES TO ACROSS THE MID MISSISSIPPI RIVER VALLEY.
THIS WOULD SPREAD SNOW ACROSS THE LOCAL AREA...WITH SOME ACCUMULATION
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ010-011-019-029-030-MNZ096-WIZ041>044-053>055-061-131200-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOUSTON-
JUNEAU-LA CROSSE-MONROE-RICHLAND-VERNON-WINNESHIEK-
327 PM CST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

A STRONG LOW PRESSURE SYSTEM WILL MOVE OUT OF THE SOUTHERN PLAINS
INTO IOWA TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD
ACROSS THE AREA TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE ACROSS PORTIONS OF NORTHEAST IOWA...AND SOUTHWEST AND CENTRAL
WISCONSIN. THE MAIN SEVERE WEATHER THREAT AT THIS TIME APPEARS TO BE
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE AREA OF LOW PRESSURE FROM SUNDAY WILL CONTINUE ITS NORTHEAST
TRACK ON MONDAY...EXITING INTO SOUTHEAST CANADA MONDAY NIGHT. LIGHT
SNOW WILL BE POSSIBLE ACROSS MUCH OF THE REGION ON MONDAY BUT
ADDITIONAL ACCUMULATIONS WILL BE MINIMAL.

FOR WEDNESDAY NIGHT AND THURSDAY...AN AREA OF LOW PRESSURE LOOKS TO
ADVANCE FROM THE ROCKIES TO ACROSS THE MID MISSISSIPPI RIVER VALLEY.
THIS WOULD SPREAD SNOW ACROSS THE LOCAL AREA...WITH SOME ACCUMULATION
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BOYNE/04

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 9:37 AM CSTWinter Weather AdvisoryARXMitchell6 hr
Mar 13, 9:38 AM CSTWind AdvisoryARXAllamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 1 more6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.